let’s start off with a little history. working with my psychiatrist, we added bupropion, generic wellbrutin, to my lithium. at 300 mg, I saw no effect. then the dose got bumped to 600 mg; i saw effects, side effects, that is. keep in mind by hand normally tremor, but at the higher dose the tremor doubled. i think there were other side effects, but I can not remember. so, we made the decision to cut back to 300 mg.
coming off the dose, i experienced euphoria for about 5 days. not a manic euphoria, just a free from depression. (maybe free of depression is my euphoric state. in that case, i’ve been euphoric for most of my life. now back to the show.) everything clicked for those five days; brain functions normal,exhibiting social skills (omg!), being nice to Mary. you name it, if felt like living outside of depression.
over the next couple of days, the gloom and doom that is my depression retook its position. I had returned begrudgingly to my normal sate of the depression.
I’m with a new prescriber now, and I told her my story. we decided to try 450 mg of bupropion to see if we might duplicate the experience of coming off the 600 mg dose.
the first week has gone pretty well. within two days, the glum of despair had disappeared. i even started to feel good.
my hands have remained rock solid. well as rock solid as my hands can be. the point being there have been no extra tremors in the hand. though, I haven’t totally escaped the tremors. 3-4 times a day my arms will simultaneously begin to tremor, about twice the movement of a full out shiver. this goes on for ten minutes or so and then it stops. I could live with this.
but, then there is the show stopper. last night i came to bed at midnight. 2:00 and boing! i’m wide awake. i tried to get back to sleep, but gave up about 2:30. it’s 9:00am and i’ve been up since then. if this continues i won’t be staying at the dose.
some might say, take a sleeping aid. I don’t believe in take a med to deal with the side effect of another med, which is being taken to deal with a side effect of another med… and it goes on and on. that doesn’t make sense to me.
what am I going to do? i’m going see if my sleep pattern will be screwed again tonight. if so, I’ve done something productive with my early awake time; i already composed the note to go to my prescriber. i’ll send that off to the prescriber and we’ll go from there.
so the trill victory of feeling well gets answered with the agony of defeat of totally screwing my sleep pattern. feeling dog tired seriously cuts into my feeling well.
Can you change the time you take it?
why, I didn’t think of that. my cycle had been disrupted before i started taking it and remained the same after i first started taking it. so, i didn’t think when I took had an impact. it worth a try.
now, i am noticing mind splitting headache from morning until night. i bet they are there while i sleep, too. they are primarily on the right hand side. being one sided, i believe that makes it a migraine. sigh
so, even if my sleep cycle doesn’t get screwed, i’m not sure i want to even stay at this dose.
I used to have those migraines frequently on Wellbutrin. I only realized now that it was probably the meds, since I haven’t had one in several weeks (after switching off of it).
I so hope the doctor can figure something out. Playing the trial and error game with those meds is hell. ((hugs))
thanks for your input. now i know it isn’t all in my head. well, maybe it is. 🙂 it is nice to know, in a strange way, that i’m not alone. i guess one reason why we are all here; to offer support, knowledge and encouragement for people are going through similar crap as ourselves.
indeed, it definitely has been (and will continue to be) comforting to make these connections.